I had a modified ablation of my sinus node. In subsequent weeks I developed a junctional rhythm with a rate of about 30 and pauses of 5-7 seconds. I had a pacemaker placed and was told I had sick sinus syndrome. Now I take several meds. to control a wide complex tachycardia including amiodarone, coumadin, cardizem.
My first question is 1) I know may people require pacemakers after ablation, but is everyone that has an ablation and gets a pacer diagnosed with SSS. Is it normal for all people that are in that situation to have several other rhythm problems subsequently? I guess I was just not aware that this would happen if I needed a pacer after ablation.
I'm also wondering if you know if amiodarone can cause peripheral neuropathy or hyperreflexia, I was told by a neurologist that I have both just since I've been on the amiodarone. He said amiodare normally causes depressed reflexes, not hyper. Do you know anything about this?
I am having a very severe reaction to the sun. I can't go out for 5 minutes without getting sunburned and that is with an spf of 50. Is this common with amiodarone, and is it something I should tell my cardiologist.
Lastly, this is what is really confusing me. I was told that I have wide complex tachycardia. It has been said that this is a-fib with rapid ventricular response, then they said WPW. then reentrant tachy. I was told the only way to get rid of this is with an ablation of my sinus node, but I would have to remain on coumadin. Are all of these arrythmias treated that way. Do they all represent the same thing, and if not which one does it actually sound like?
Sorry this is so convoluted, I have two small children knocking at my door as I'm asking these questions. But thankyou so much.
I think you have used up your share of rhythm problems! I assume you had the sinus node modification for inappropriate sinus tachycardia. This problem seems to have been cured but you are left on the other end of the spectrum with "doctor induced" sick sinus syndrome requiring a pacemaker. Usually the goal of modification is not to go quite this far but sometimes it happens.
Now you have another arrhythmia that sounds to be also coming from the upper chambers of the heart. Usually these are amenable to ablation and since you already have a pacemaker the risks of ablation are relatively low. The ablation is not of the sinus node but of the area causing the tachycardia. This would probably be a good thing as it would hopefully get you off the medications. Amiodarone is well known to cause sun reactions but I have never heard of it causing hyperreflexia. If you would like to be seen at the Cleveland Clinic I would recommend Dr. Saliba for a second opinion. You can make an appointment with him by calling the number below.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.